# SDR 2010FA0000009

- Difficulty date: December 2, 2009
- Submitted: January 8, 2010
- Operation: General aviation
- Aircraft: N5321U
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844042
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Tube
- Part number: 63547000
- Condition: Cracked
- Location: Rudder Horn
- Part time: 4,649 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INNER PORTION OF RUDDER HORN TUBE CRACKED AT WELD ASSY (PN 63546-000) ON UNDERSIDE OF WELD BEAD.  AREA IN QUESTION EXHIBITED SIGNS OF EXCESSIVE WELD PENETRATION ALONG WITH PROJECTING GLOBULES.  PROBABLE CAUSE OF CRACK OCCURRED DUE TO WEAKING OF METAL FROM IMPROPER WELDING TECHNIQUES.  TO PREVENT REOCCURRANCE, THE MFG SHOULD RE-EXAMINE THE HEAT RANGE REQUIREMENT IN ORDER TO GAIN PROPER DEPTH OF WELD PENETRATION REQUIRED TO INSURE FISSION OF BASE METAL AND FILLER ROD.
